MAUDE Adverse Event Report: IN2BONES SAS TRIWAY® TTC ARTHRODESIS SYSTEM

IN2BONES SAS TRIWAY® TTC ARTHRODESIS SYSTEM
Catalog Number N20 ST101 + N20 ST112
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The triway® tibiotalocalcaneal (ttc) arthrodesis system is a unique nail system for ankle arthrodesis providing a high stability and rigid fixation.The system is composed of an angulated nail available in several sizes (diameter 10, 11, 12mm, lengths from 160mm to 250mm) and different screws for bony fixation.Rigid fixation is achieved by: - two 5.0mm diameter cotter screws or two 5.0mm diameter headed screws for tibial fixation.- one 5.0mm diameter cotter screw for talar fixation.- one 5.0mm diameter cotter screw for calcaneus fixation.- one i.B.S® 6.5mm compression screw inserted in an oblique way to provide additional compression throughout the nail, between the calcaneus and the talus.Event description: 2 patients treated with triway nails required hardware removal due to infections.During removal of the second nail, the extractor could not be mounted on the nail.Patient 1: born (b)(6) 1954.Nail inserted (b)(6) 2021.Nail removed (b)(6) 2022.Patient 2: born (b)(6) 1964.Nail inserted (b)(6) 2021.Nail removed (b)(6) 2022.The company was not informed until the second patient's nail was removed.Biopsy samples were taken during the procedure.This event is reported according to the remediation plan following fda observation 1 from (b)(6) 2025.
 
Additional Manufacturer Narrative
Batch history records of the products involved in this complaint were reviewed and no non-conformity which might explain the complaint was determined.Report received from the healthcare facility on (b)(6) 2022 stating that the extractor malfunctioned and that there was no damage nor any physical injury made to the patient.Elements of the investigation stated above lead to believe that the extractor's malfunction was caused by the fact that the thread inside the nail explanted was damaged.Several attempts were made to inquire with the healthcare facility if the explanted nail could be retrieved for further testing; the healthcare facility answered on the (b)(6) 2022 that the implant was not saved and therefore cannot be inspected.No cause about the infection on the 2 patients was determined due to the lack of information.Infections are an expected adverse event as documented in the triway ifu, and technical documentation.

Brand Name
TRIWAY® TTC ARTHRODESIS SYSTEM
Common Device Name
TRIWAY
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 60130
FR  60130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully 69130
FR   69130
MDR Report Key23081844
Report Number3010470577-2025-05311
Device Sequence Number4786297
Product Code HSB
UDI-Device Identifier03760225717493
UDI-Public3760225717493
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberN20 ST101 + N20 ST112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale